Alert archive / Utah / High Wind Watches in 2007
High Wind Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Jun 4, 2007, 2:14 PM MDT. It took effect at Jun 5, 2007, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 4, 2007, 2:14 PM MDT (20:14 UTC)
- In effect from
- Jun 5, 2007, 12:00 PM MDT
- Expired
- Jun 5, 2007, 4:38 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 042014 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 214 PM MDT MON JUN 4 2007 ...STRONG WINDS ARE EXPECTED ACROSS MUCH OF UTAH TUESDAY... .A STRONG COLD FRONT WILL APPROACH THE REGION TUESDAY AFTERNOON. SOUTH WINDS AHEAD OF THIS FRONT WILL BECOME VERY STRONG DURING THE AFTERNOON HOURS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT BUT WILL REMAIN STRONG THROUGH THE NIGHTTIME HOURS. UTZ002>011-014>016-019>021-517-518-050500- /O.NEW.KSLC.HW.A.0003.070605T1800Z-070606T1200Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 214 PM MDT MON JUN 4 2007 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. THIS WATCH IS FOR MUCH OF UTAH. STRONG WINDS WILL DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS OF 40 TO 50 MPH ARE EXPECTED WITH OCCASIONAL GUSTS IN EXCESS OF 60 MPH. GUSTS MAY APPROACH 75 MPH LATE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING NEAR THE FRONT. WINDS WILL SHIFT TO NORTHWEST BEHIND THE COLD FRONT AND REMAIN STRONG OVERNIGHT. STRONG CROSSWINDS WILL IMPACT EAST-WEST ROUTES SUCH AS I-80 AND HIGHWAY 50. DRIVERS OF HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION ALONG THESE ROUTES. VISIBILITIES MAY BE REDUCED AT TIMES DUE TO BLOWING DUST AND SALT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 050430 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 PM MDT MON JUN 4 2007 ...STRONG WINDS ARE EXPECTED ACROSS MUCH OF UTAH TUESDAY THROUGH TUESDAY NIGHT... .A STRONG COLD FRONT WILL APPROACH THE REGION TUESDAY AFTERNOON. SOUTHWEST WINDS AHEAD OF THIS FRONT WILL BECOME VERY STRONG DURING THE AFTERNOON HOURS...THEN SHIFT TO THE WEST BEHIND THE FRONT AND REMAIN STRONG TUESDAY EVENING. WINDY CONDITIONS WILL CONTINUE THROUGH MUCH OF TUESDAY NIGHT ACROSS EASTERN AND SOUTHERN UTAH. UTZ002>011-014>016-019>021-517-518-051200- /O.CON.KSLC.HW.A.0003.070605T1800Z-070606T1200Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 1030 PM MDT MON JUN 4 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH IS POSTED FOR MOST OF UTAH...INCLUDING ALL WESTERN AND CENTRAL VALLEYS AND MOUNTAINS AS WELL AS THE WASATCH FRONT AND I-15 CORRIDOR. THIS REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. STRONG SOUTHWEST WINDS WILL DEVELOP TUESDAY AFTERNOON. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED WITH OCCASIONAL GUSTS IN EXCESS OF 60 MPH. GUSTS MAY APPROACH 75 MPH WITH A CHANGE IN DIRECTION LATE TUESDAY AFTERNOON AND TUESDAY EVENING NEAR THIS FRONT AS IT MOVES SOUTH ACROSS NORTHERN UTAH. THE STRONGEST WINDS WILL OCCUR ALONG AND SOUTH OF I-80 IN WESTERN UTAH. WINDS WILL SHIFT TO WEST BEHIND THE COLD FRONT AND REMAIN STRONG FOR A PERIOD TUESDAY NIGHT. WINDS WILL DIMINISH ACROSS NORTHERN UTAH AFTER MIDNIGHT BUT CONTINUE IN EASTERN AND SOUTHERN UTAH. DRIVERS OF HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION. VISIBILITIES MAY BE REDUCED AT TIMES DUE TO BLOWING DUST...SAND AND SALT. RESIDENTS SHOULD SECURE OUTDOOR ITEMS THAT MAY BE BLOWN AROUND WITH STRONG WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 051038 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 AM MDT TUE JUN 5 2007 ...STRONG WINDS ARE EXPECTED ACROSS MUCH OF UTAH TODAY THROUGH EARLY WEDNESDAY MORNING... .A STRONG COLD FRONT WILL ENTER EXTREME NORTHWEST UTAH THIS AFTERNOON... THEN SWEEP SOUTH ACROSS THE STATE TONIGHT THROUGH EARLY WEDNESDAY. VERY STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF THE FRONT OVER MUCH OF UTAH THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS WILL FOLLOW THE FRONT BEFORE WEAKENING LATER TONIGHT. UTZ003-015-016-019-051845- /O.UPG.KSLC.HW.A.0003.070605T1800Z-070606T1200Z/ /O.NEW.KSLC.HW.W.0003.070605T1800Z-070606T0600Z/ SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- 438 AM MDT TUE JUN 5 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT MOVING EAST THROUGH NEVADA. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED WITH OCCASIONAL GUSTS IN EXCESS OF 50 MPH. STRONGER GUSTS APPROACHING 65 MPH ARE POSSIBLE IN VICINITY OF THE FRONT AS IT MOVES THROUGH THE WARNING AREA THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL CONTINUE FOR A COUPLE OF HOURS BEHIND THE FRONT. WINDS WILL DECREASE LATE TONIGHT...THOUGH STILL REMAIN IN THE 15-20 MPH RANGE LATE TONIGHT. DRIVERS OF HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION. THIS WILL BE ESPECIALLY TRUE ALONG EAST TO WEST HIGHWAYS SUCH AS I-80 AND U.S. 50. ALSO...VISIBILITIES MAY BE REDUCED AT TIMES DUE TO BLOWING DUST...SAND AND SALT. RESIDENTS SHOULD SECURE OUTDOOR ITEMS THAT MAY BE BLOWN AROUND WITH STRONG WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ005-051845- /O.UPG.KSLC.HW.A.0003.070605T1800Z-070606T1200Z/ /O.NEW.KSLC.HW.W.0003.070605T1800Z-070606T1200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 438 AM MDT TUE JUN 5 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD FRONT MOVING EAST THROUGH NEVADA TODAY WILL GENERATE STRONG WINDS ACROSS NORTHWEST UTAH BY THIS AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR LATER THIS AFTERNOON WHEN THE FRONT REACH EXTREME NORTHWEST UTAH. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH ARE EXPECTED. VERY STRONG WINDS COULD DEVELOP IN VICINITY OF THE COLD FRONT AS IT SWEEPS ACROSS THE SALT FLATS LATE THIS AFTERNOON OR EARLY THIS EVENING. GUSTS MAY APPROACH 75 MPH WITH A CHANGE IN DIRECTION BEHIND THE COLD FRONT...OR WITH ANY THUNDERSTORMS THAT FORM ALONG THE FRONT. STRONG WINDS WILL CONTINUE AFTER MIDNIGHT. SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL CONTINUE AFTER MIDNIGHT...THOUGH SPEEDS WILL SLOWLY DECREASE LATE TONIGHT. DRIVERS OF HIGH PROFILE VEHICLES WILL FIND DANGEROUS DRIVING CONDITIONS IN STRONG CROSS WINDS. VISIBILITIES MAY BE REDUCED AT TIMES DUE TO BLOWING DUST...SAND AND SALT. RESIDENTS SHOULD SECURE OUTDOOR ITEMS THAT MAY BE BLOWN AROUND WITH STRONG WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ006>010-517-518-051845- /O.UPG.KSLC.HW.A.0003.070605T1800Z-070606T1200Z/ /O.NEW.KSLC.WI.Y.0008.070605T1800Z-070606T0900Z/ WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 438 AM MDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT TODAY. SUSTAINED WINDS OF 35 TO 45 MPH ARE EXPECTED WITH OCCASIONAL GUSTS IN EXCESS OF 65 MPH LATE THIS AFTERNOON AND THIS EVENING. WINDS REMAINING STRONG IMMEDIATELY BEHIND THE COLD FRONT...BUT THEN TAPER OFF AS RAIN AND SNOW MOVE INTO THE HIGHER ELEVATIONS. DRIVERS OF HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION THROUGH THE HIGHER MOUNTAIN PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...SO USE EXTRA CAUTION WHEN TRAVELING THROUGH THE ADVISORY AREA. $$ UTZ020-021-051845- /O.UPG.KSLC.HW.A.0003.070605T1800Z-070606T1200Z/ /O.NEW.KSLC.WI.Y.0008.070605T1800Z-070606T1200Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 438 AM MDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT PRESSING EAST THROUGH NEVADA. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH OCCASIONAL GUSTS IN EXCESS OF 45 MPH. THE STRONGEST WINDS ARE LIKELY TO OCCUR LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. DRIVERS OF HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION. VISIBILITIES MAY BE REDUCED AT TIMES DUE TO BLOWING DUST...SAND AND SALT. ALSO...BOATERS ON LAKE POWELL WILL EXPERIENCE VERY ROUGH CONDITIONS ON OPEN WATERS THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ002-051845- /O.UPG.KSLC.HW.A.0003.070605T1800Z-070606T1200Z/ /O.NEW.KSLC.WI.Y.0008.070605T1800Z-070606T0600Z/ NORTHERN WASATCH FRONT- 438 AM MDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD FRONT APPROACHING NORTHERN UTAH WILL GENERATE STRONG SOUTHERLY WINDS THIS AFTERNOON. SUSTAINED WINDS WILL INCREASE INTO THE 25-35 MPH RANGE DURING THE AFTERNOON. STRONG AND SHIFTING WINDS WILL OCCUR WITH THE FRONTAL PASSAGE EARLY THIS EVENING. STRONG SOUTHWEST WINDS OF 30 TO 40 MPH IMMEDIATELY AHEAD OF THE FRONT WILL TURN WEST WITH GUSTS APPROACHING 50 MPH POSSIBLE. WINDS WILL REMAIN STRONG FOR A COUPLE OF HOURS...THEN GRADUALLY DECREASE BEGINNING AROUND MIDNIGHT. DRIVERS OF HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION. RESIDENTS SHOULD SECURE OUTDOOR ITEMS THAT MAY BE BLOWN AROUND WITH STRONG WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ004-011-014-051845- /O.UPG.KSLC.HW.A.0003.070605T1800Z-070606T1200Z/ /O.NEW.KSLC.WI.Y.0008.070605T1800Z-070606T0900Z/ SOUTHERN WASATCH FRONT-WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS- 438 AM MDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD APPROACHING UTAH THROUGH NEVADA WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS THE ADVISORY AREA THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING ALONG AND IMMEDIATELY BEHIND THE FRONT. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED WITH OCCASIONAL GUSTS IN EXCESS OF 55 MPH. STRONG WEST NORTHWEST WINDS WILL CONTINUE FOR SEVERAL HOURS BEHIND THE FRONT...THEN GRADUALLY DECREASE LATE TONIGHT. DRIVERS OF HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION. VISIBILITIES MAY BE REDUCED AT TIMES DUE TO BLOWING DUST AND SAND. RESIDENTS SHOULD SECURE OUTDOOR ITEMS THAT MAY BE BLOWN AROUND WITH STRONG WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Jun 4, 9:32 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 4, 9:32 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
932 AM MDT MON JUN 4 2007
.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO MOVE EASTWARD ACROSS THE
INTERMOUNTAIN REGION TODAY. A COLD PACIFIC SYSTEM WILL APPROACH
THE AREA TUESDAY BRINGING A STRONG COLD FRONT THROUGH THE REGION
TUESDAY EVENING INTO WEDNESDAY. A COLDER AIRMASS WILL BUILD INTO THE
GREAT BASIN FOR THE SECOND HALF OF THE WEEK.
&&
.DISCUSSION...THE MAIN WEATHER CONCERNS TODAY ARE BOTH ASSOCIATED
WITH THE COLD PACIFIC SYSTEM THAT WILL MOVE THROUGH THE REGION
TUESDAY INTO WEDNESDAY. THE FIRST ISSUE IS THE STRENGTH OF THE WINDS
BOTH PRE- AND POST-FRONTAL TUESDAY AND WEDNESDAY. THE SECOND ISSUE
IS EXPECTED SNOWFALL ACCUMULATIONS IN THE MOUNTAINS AND WHETHER THEY
WILL REACH ADVISORY LEVELS.
AS THE PACIFIC TROUGH BEGINS TO MOVE ONSHORE TUESDAY...A STRONG COLD
FRONT WILL BEGIN TO APPROACH THE AREA. AT THIS TIME...THE COLD FRONT
IS EXPECTED TO MOVE ACROSS NORTHWEST UTAH NEAR 00Z WEDNESDAY AND
ACROSS THE WASATCH FRONT BETWEEN 00-03Z WEDNESDAY. GIVEN THIS TIME
FRAME...BOTH PRE AND POST FRONTAL WINDS MAY BE ENHANCED DUE TO
DIABATIC PROCESSES STRENGTHENING THE PRESSURE GRADIENT DURING THE
AFTERNOON AND EVENING. PRELIMINARY EXAMINATION OF THE 12Z NAM SEEMS
TO INDICATE THE FRONTAL PASSAGE MAY BE A BIT FASTER THAN THOUGHT
EARLIER. WILL WAIT FOR THE AFTERNOON PACKAGE BEFORE DECIDING ON WIND
HEADLINES FOR TOMORROW. GIVEN A SLIGHTLY FASTER FRONTAL
PASSAGE...WINDS MAY BE HIGHER THAN CURRENTLY INDICATED IN THE
FORECAST...ESPECIALLY ACROSS THE NORTHWEST DESERTS AND SALT FLATS
BEHIND THE COLD FRONT.
AS FOR SNOWFALL AT THE HIGHER ELEVATIONS...BOTH GFS AND NAM INDICATE
700MB TEMPERATURES RANGING BETWEEN -4C TO -6C WEDNESDAY AFTERNOON
AND EVENING FOR THE NORTHERN HALF OF UTAH. IN ADDITION TO FAVORED
NORTHWESTERLY FLOW AND SUFFICIENT INSTABILITY...BOTH MODELS ARE
INDICATING QPF VALUES BETWEEN .33 AND .50 INCHES FOR THE MOUNTAIN
AREAS OF NORTHERN UTAH. WILL CONSIDER ISSUING A SNOW ADVISORY FOR
THE NORTHERN WASATCH MOUNTAINS AND THE UINTAS. WILL WAIT FOR 12Z
MODELS RUNS BEFORE MAKING A DECISION.
CURRENT FORECAST IS ON TRACK...NO UPDATES ARE NECESSARY AT THIS
TIME. NEAR RECORD HIGH TEMPERATURES ARE LIKELY TODAY AREA-WIDE.
&&
.AVIATION...LAKE BREEZE WILL DEVELOP AT THE KSLC TERMINAL AROUND 19Z
THIS AFTERNOON. NO OTHER AVIATION ISSUE EXPECTED TODAY.
&&
.FIRE WEATHER...A POWERFUL PACIFIC STORM STILL ON TRACK TO REACH THE
GREAT BASIN LATE TUESDAY. STRONG SOUTHERLY WINDS WILL DEVELOP OUT
AHEAD OF THE LEADING COLD FRONT BY TUESDAY AFTERNOON. THE COMBINATION
OF STRONG WINDS AND ALREADY VERY LOW RH VALUES WILL LEAD TO
WIDESPREAD RED FLAG CONDITIONS.
FOR TODAY INCREASING SOUTHERLY WINDS AND LOW RH VALUES ACROSS
SOUTHWEST UTAH WILL PRODUCE POCKETS OF RED FLAG CONDITIONS THIS
AFTERNOON/EVENING. THE RED FLAG WARNING IS SCHEDULED TO BEGIN AT
NOON...THOUGH THE BEST THREAT FOR HAZARDOUS FIRE WEATHER CONDITIONS
LOOKS TO BE IN THE MID TO LATE AFTERNOON PERIOD.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR
FIRE WEATHER ZONES UTZ434-435-437-439>441.
RED FLAG WARNING TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
FIRE WEATHER ZONES UTZ420-423-424-425>427-433-436-438.
WY...NONE.
&&
C.SMITH/CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jun 4, 6:56 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 656 AM MDT MON JUN 4 2007 UTZ003>009-014>021-517-518-051300- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS- SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS- SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WEST CENTRAL UTAH-WESTERN UINTA MOUNTAINS- 656 AM MDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER HIGHER TERRAIN. GUSTY WINDS AND DRY LIGHTNING MAY ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST WINDS WILL BECOME INCREASINGLY STRONG TUESDAY AFTERNOON INTO TUESDAY NIGHT AHEAD OF A PACIFIC TROUGH AND COLD FRONT... RESULTING IN RED FLAG FIRE WEATHER CONDITIONS. THIS COLD FRONT WILL MOVE THROUGH MOST OF THE REGION BY WEDNESDAY MORNING WITH MUCH COLDER TEMPERATURES IN ITS WAKE. THERE IS THE POTENTIAL FOR SEVERAL INCHES OF SNOW IN THE NORTHERN AND CENTRAL MOUNTAINS ABOVE 7000 FEET THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001-002-010>013-WYZ021-051300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-NORTHERN WASATCH FRONT- SAN RAFAEL SWELL-SOUTHWEST WYOMING-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN- 656 AM MDT MON JUN 4 2007 ...DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER HIGHER TERRAIN. GUSTY WINDS AND DRY LIGHTNING MAY ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST WINDS WILL INCREASE TUESDAY AND CONTINUE INTO WEDNESDAY AHEAD OF A PACIFIC TROUGH AND ASSOCIATED COLD FRONT. VERY STRONG WINDS ON TUESDAY WILL BE FOLLOWED BY A COLD FRONT...WHICH WILL BRING MUCH COOLER AIR INTO THE REGION. SNOW IS POSSIBLE IN HIGHER ELEVATIONS OF NORTHERN UTAH WEDNESDAY AND EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:47 PM MDT | Fire Weather Watch | SLC | 24 hr |
Nearby
High Wind Watches in Utah, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.